I've been on a very low dose of Pregabalin (Lyrica) for several years for insomnia (not pain or depression, fortunately for me) and now need to come off it (because it might be contributing to other problems). I've read up on the net about how to taper off neuropscyhiatric drugs and the story seems to be to taper by 10% every three to four weeks. This 10% thing is also the advice on the site of widely respected MIND UK, who say: It is usually suggested that you should start withdrawal by reducing your dose by 10 per cent (one tenth). So if you are taking something at 20mg per day, you would reduce by 2mg and take 18mg for a few days. If you get on all right with this and do not develop any withdrawal symptoms, you can reduce by a further 2mg, and take 16mg. As you reduce the doses, you might need to reduce the dose by smaller amounts. Many people find that as they reach lower doses, they are more likely to get withdrawal effects. Each dose reduction may cause increased anxiety and sleep disturbance, which should stop after a couple of weeks. You may also be sick. These are signs that you are reducing too quickly, and you should put the dose back up to the last level at which you were feeling ok. Your symptoms should then stop. When you feel ready, you can try reducing again, by a smaller amount. At each stage, make sure you are ok on the dose you have reached before reducing further. MIND don't mention Pregabalin specifically so I phoned a pharmacy and they agreed that reducing my dose very slowly was wise and that it might take me as much as a year to come off it. I then spoke to my GP who said that she has seen loads of patients come off it with no problem by cutting the dose by a third and then a further third and then off (I don't know over what timescale but had the impression it was short). My question: if I reduce my dose by whatever amount, how long should I wait to see if it has caused me problems, before continuing with another dose reduction? I gather it's not to do with the half-life of the drug so much as how long it takes your neurons to get used to not having the drug. I'd rather be safe than sorry - I don't want to have to put my brain back together again if I break it.